# SDR 98ZZZX1025

- Difficulty date: January 5, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N58VB
- Make and model: Beech 58P
- Aircraft serial: TJ260
- System (JASC): 5520 · Elevator Structure
- Part: Bracket
- Part number: 9561001215
- Condition: Cracked
- Location: Elev Hinge
- Part time: 2,086 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING REPLACEMENT OF ELEVATOR INBOARD BEARINGS (WHICH WERE BOTH UNSERVICEABLE), THE UPPER RT CORNER OF BRACKET WAS FOUND CRACKED.  A DYE-PENN INSP WAS PERFORMED AND TWO OTHER CRACKS WERE NOTED.  WHEN BRACKET/HINGE WAS REMOVED AND CLEANED, THE BACK SIDE SHOWED MINOR TO MODERATE CORROSION AND CRACKS EXTENDING FROM TOP RIGHT BOLT HOLE UP AND AROUND EDGE, ALSO, ON LOWER RT FROM BOLT HOLE AND DOWN AND AROUND.  REASON FOR OCCURRENCE, POSSIBLE METAL FATIGUE/OVERTORQUING OF BOLTS (IF PART WAS REPLACED, ALSO, TO MAKE SURE BEVELED WASHER UNDER BOLT HEAD (IS INSTALLED PROPERLY).  CAREFULLY INSPECT ANNUALLY, REMOVE PAINT IF IN DOUBT OF CRACK OR NOT.
